Illinois, 2006Flash Flood in Illinois, August 10, 2006
August 10, 2006 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 10, 5:42 AM CST, 7 hours 48 minutes earlier.
Area forecast discussion, Aug 10, 5:42 AM CST, 7 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT THU AUG 10 2006
.DISCUSSION...
OLD FRONTAL BOUNDARY EXTDS FM SFC LOW OVR SERN NEBRASKA SE TO JUST N
OF STL ATTM. THIS FRONT WILL CONT TO MOVE SLOWLY NWD FOR THE EARLY
MRNG HRS...THEN SHOULD BGN TO MOVE BACK SWD LTR TDA AS SFC RDG OVR
THE GRT LKS REGION BLDS SWD. PREFER THE NAM SOLUTION AS THE GFS MDL
ALREADY HAS FEEDBACK PROBLEMS BY 18Z THU. SCT CONVECTION SHOULD
DVLP ALNG AND JUST N OF THIS FNT LTR THIS MRNG AS CURRENT ANLYS
DEPICTS PLENTY OF INSTABILITY ALNG AND JUST N OF THIS FNT. NAM
MDL FCSTS STG INSTABILITY BY 18Z THU WITH K INDICES IN THE LWR 40S
AND SFC LI VALUES OF -9 TO -11 OVR MUCH OF THE CWA. HOT AND HUMID
CONDITIONS ARE LIKELY TDA ALNG AND S OF THIS FRONT. WILL GO ABV
MOS GUIDANCE FOR MAX TEMPS THIS AFTN IN COU AND STL WHERE MOS
GUIDANCE WAS TOO LOW FOR HIGH TEMPS YESTERDAY. PLAN TO CONT HEAT
ADVSRY FM 10 AM TO 7 PM TDA FOR CNTRL AND SERN MO AS WELL AS PART
OF SWRN IL INCLUDING THE STL METRO AREA. EVEN IF SCT CONVECTION
DVLPS THIS MRNG ACRS NRN MO...THERE SHOULD STILL BE PLENTY OF
SOLAR INSOLATION THIS AFTN ALNG INTERSTATE 70 WITH AT LEAST
PARTIAL CLRG AND THINNING OF CLOUDS BFR MORE CONVECTION DVLPS
FURTHER S AS CDFNT SAGS SLOWLY SWD THRU THE CWA. CONVECTION SHOULD
CONT TGT ALNG AND JUST N OF CDFNT AS NAM MDL SHOWS LOW-MID LVL
WAA OVR FNT TGT. THE CHC OF TSRA SHOULD CONT ON FRI AS NAM MDL
MOVES RELATIVELY STG VORT MAX SLOWLY SEWD THRU ERN MO WRN
IL...ALTHOUGH THERE IS SOME UNCERTAINTY ON POSITION AND STRENGTH
OF VORT CNTR MOVG SEWD THRU THE AREA. WILL GO BLW PERSISTANCE ON
MAX TEMPS ON FRI WITH MDLS DROPPING THE 850 MB TEMPS DOWN TO ARND
17-19 DGR C OVR MUCH OF THE CWA ALNG WITH PLENTY OF CLOUD CVR
FCST TO LIMIT SOLAR INSOLATION. PLAN TO LWR POPS TO ARND 20
PERCENT BY FRI NGT AS THE NAM MDL MAY BE A LTL TOO STG AND SLOW
WITH VORT MAX MOVG SEWD THRU THE REGION. SAT LOOKS DRY WITH MAIN
MID LVL TROF...VORT MAX SE OF THE CWA AND SFC RDG EXTDG FM THE GRT
LKS REGION SWWD THRU THE CWA. NAM MDL ALSO LWRS THE K INDICES BLW
30 OVR MOST OF THE CWA ON FRI WITH MID LVL DRYING AND INCRSG
STABILITY.
GKS
&&
.AVIATION...
FOR THE 12Z TAFS...
ONCE AGAIN IT WILL BE DIFFICULT TO PIN DOWN EXACT TIMING OF TSRA
AT THE TERMINAL SITES. ATMOSPHERE IS VERY UNSTABLE FOR THIS TIME
OF DAY...AND ANY DEVELOPMENT COULD OCCUR QUICKLY. ACTIVE COMPLEX
OF TSRA OVR CNTRL IA LOOKS LIKE IT WILL TRACK JUST NORTH OF KUIN
THIS MORNING. ADDITIONAL SCT TSRA IS DEVELOPING ALONG A LINE FROM
NRN MO SEWD TO NEAR KSTL. WITH THESE TWO REASONS IN MIND...
PROBABLITY IS TOO LOW TO INCLUDE A TEMPO FOR TS...THOUGHT DO HAVE
VCTS AT KUIN GOING THROUGH 15Z. MAY NEED TO AMEND QUICKLY IF TSRA
BEGINS TO TRACK FARTHER SEWD. OUTFLOW FROM COMPLEX IS ALSO
TRAVELING SWD ACROSS IA AND MAY REACH KUIN AROUND 13Z WHICH MAY
TURN WINDS OUT OF THE NORTH TEMPORARILY. WITH SCT SHRA/TSRA
ONGOING OVR SWRN MO...HAVE INCLUDED A VCSH AT KCOU. EXPECT A COLD
FRONT TO MOV SWD ACROSS REGION LATE TODAY AND THIS EVENING. HAVE
TIMED SCT TSRA THAT I EXPECT TO DEVELOP ALONG THE FRONT WITH PRO30
GROUPS AT THE TERMINALS LATER TODAY/THIS EVENING. OTHERWISE...
WINDS WILL SHIFT FROM SW TO N-NE BEHIND THE FRONT WITH THE
POSSIBLITY OF STRATUS AND RESULTING MVFR CIGS SETTING IN LATER
TONIGHT.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
PIKE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
IL...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CALHOUN IL-CLINTON IL-JERSEY IL-MADISON IL-MONROE IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 10, 11:04 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT THU AUG 10 2006
ILZ064-065-069-070-074-111200-
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL-
1204 PM CDT THU AUG 10 2006
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAT INDEX READINGS ABOVE 105 DEGREES ARE EXPECTED THIS AFTERNOON
AS TEMPERATURES RISE INTO THE MIDDLE AND UPPER 90S.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON AS A COLD FRONT MOVES TOWARD THE REGION. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
ILZ058>060-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072>075-084-085-099-111200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
RANDOLPH IL-REYNOLDS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
1204 PM CDT THU AUG 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REGION THIS
AFTERNOON AS A COLD FRONT APPROACHES THE AREA. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS.
IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
CVKING
Flash Flood, Jersey
- When
- August 10, 1:30 PM CST to 3:30 PM CST
- Where
- Jersey County, New Delhi
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.086, -90.357 (the zone’s center; the record gives no point)
Storm spotters reported that high water closed New Delhi road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525849.